MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION WIRE GUIDE LOCKING DEVICE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY FUSION WIRE GUIDE LOCKING DEVICE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number FS-WL-O-S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical devices: ocy, endoscope and accessories.Investigation evaluation: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all fusion wire guide locking devices are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A medwatch report mw5073533 was received on 12/11/2017: the patient was undergoing endoscopic retrograde cholangiopancreatography (ercp) and it was noted that a sponge was in the biopsy channel from a previous procedure.It is believed that the sponge material machines [matches] that of the biopsy cap.The scope was removed and new scope was utilized.The patient required no further treatment.Additional information was received on 01/03/2017: the reporters were not certain if the locking device was from cook.It was quite possibly [the boston scientific] locking device because they use both.The reporter said she has sent all the information to risk management.
 
Additional Manufacturer Narrative
Correction to common device name is being corrected to endoscopic guidewire, gastroenterology-urology and procode is being corrected to ocy.Investigation evaluation: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The user stated that a water soluble lubricant was not used.This could have possibly contributed to the wire lock becoming displaced.The instructions for use states, "apply water-soluble lubricant to top of cap as needed to ease passage of accessories." prior to distribution, all fusion wire guide locking devices are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was initially provided on 01/05/2018: "a medwatch report mw5073533 was received on 12/11/2017: the patient was undergoing endoscopic retrograde cholangiopancreatography (ercp) and it was noted that a sponge was in the biopsy channel from a previous procedure.It is believed that the sponge material machines [matches] that of the biopsy cap.The scope was removed and new scope was utilized.The patient required no further treatment.Additional information was received on 01/03/2017: the reporters were not certain if the locking device was from cook.It was quite possibly [the boston scientific] locking device because they use both.The reporter said she has sent all the information to risk management.Additional information was received on 01/09/2018: the sponge was discovered in the biopsy channel.The endoscope was immediately removed from service and another ercp endoscope was used.

Brand Name
FUSION WIRE GUIDE LOCKING DEVICE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7167952
Report Number1037905-2018-00003
Device Sequence Number16377022
Product Code OCY
UDI-Device Identifier00827002315228
UDI-Public(01)00827002315228(17)200418(10)W3854576
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
Report Date (Section F) 11/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-WL-O-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/17/2017
Device Age8 MO
Event Location Hospital
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL; OLYMPUS TJF-Q180V ENDOSCOPE
Date Report Sent to FDA11/24/2017